Ohio, 2006

Hail in Ohio, May 30, 2006

May 30, 2006 · NWS ILN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 30, 12:40 PM EST, 1 hour 54 minutes earlier.

Area forecast discussion, May 30, 12:40 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
140 PM EDT TUE MAY 30 2006

.AVIATION /18Z-18Z/...
NOT MUCH CHANGE IN FCST THINKING WITH RIDGE CONTINUING TO
DOMINATE ERN US...AND MOVING SLIGHTLY EWRD. MAIN FCST ISSUE IS
THE AIRMASS TSRA ACTIVITY WHICH HAS DEVELOPED ACROSS WESTERN CWA.
ADDED VCTS TO WESTERN SITES...AND LEFT CMH/LCK WITH CB FOR NOW...AS
WEAK FORCING APPEARS FOCUSED ACROSS WRN OH/IN THIS AFTERNOON.
GOING WITH PERSISTENCE OVERNIGHT W TEMPO BR AT MOST SITES...AND
TEMPO 1SM AT LUK. OTHERWISE LOOK FOR A REPEAT PERFORMANCE OF
BUILDING CU AND DEVELOPING SCT TSRA TOWARD 15-18Z TOMORROW.
DPH

&&

.PREV DISCUSSION...
 /ISSUED 1047 AM EDT TUE MAY 30 2006/

SHORT TERM /REST OF TODAY/...
CURRENT SURFACE MAP DEPICTS HIGH PRESSURE ACROSS THE EASTERN US.
UPPER LEVEL RIDGE WAS STRETCHED ACROSS THE EASTERN US AS WELL.
WEAK VORT MAX WAS LOCATED ACROSS NORTHWEST OHIO...THIS WAS
TRIGGERING A FEW SHOWERS AND THUNDERSTORMS THIS MORNING. A BIT
MORE INSTABILITY EXISTS TODAY THAN IN THE PAST FEW DAYS...BUT
COVERAGE SHOULD STILL BE WIDELY SCATTERED. CURRENT FORECAST HAS
30 POPS ACROSS THE WEST AND 20 ACROSS THE EAST. CURRENT FORECAST
HAS HIGH TEMPS AROUND 90 THIS AFTERNOON. THIS LOOKS REASONABLE.
NO CHANGES PLANNED AT THIS TIME. RLG

PREV DISCUSSION...
 /ISSUED 801 AM EDT TUE MAY 30 2006/

SHORT TERM /REST OF TODAY/...
QUICK UPDATE TO ADD SHOWERS AND THUNDERSTORMS THIS MORNING BASED
ON RADAR TRENDS.

PREV DISCUSSION...
 /ISSUED 640 AM EDT TUE MAY 30 2006/

SHORT TERM /TODAY THROUGH FRIDAY/...
UPPER RIDGE IS BEGINNING TO BREAK DOWN AS A BROAD TROUGH ENTERS THE
NORTHERN PLAINS. TROUGH WILL BECOME MORE AMPLIFIED AS IT ENTERS THE
OHIO VALLEY. TROUGH AXIS IS PROGGED TO BE NEAR ILN 12Z FRIDAY.

AT THE SURFACE...WARM HUMID SOUTHERLY FLOW WILL PERSIST WITH HIGH
PRESSURE SITTING ALONG THE ATLANTIC COAST. A SLOW MOVING COLD FRONT
AHEAD OF THE UPPER TROUGH WILL MOVE CLOSER TO THE REGION TODAY AND
WEDNESDAY BEFORE MOVING THROUGH ON THURSDAY.

KEPT CHANCE POPS TODAY AND WEDNESDAY DURING THE DAY. LOWERED
NIGHTTIME POPS AS IT APPEARS SOLAR HEATING AND NOT FORCING WILL BE
THE MAIN FACTOR IN THUNDERSTORM DEVELOPMENT UNTIL THE FRONT ARRIVES.
KEPT LIKELY POPS FOR FRONTAL PASSAGE THURSDAY. LOWERED POPS TO 14%
BY 12Z FRIDAY SINCE MODELS SHOW THE FRONT WELL TO THE EAST.

MADE SMALL ADJUSTMENTS TO TEMPERATURE FORECAST. LOWERED OVERNIGHT
LOWS SLIGHTLY TONIGHT AND WEDNESDAY NIGHT. RAISED WEDNESDAY A BIT
BUT KEPT JUST BELOW MAV GUIDANCE.

CONIGLIO

PREV DISCUSSION...

/ISSUED 341 PM EDT MON MAY 29 2006/

LONG TERM /WEDNESDAY THROUGH MONDAY/...
MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE GENERAL PATTERN.
HOWEVER...GFS SEEMS TO BE THE QUICKEST WITH MOVING UPPER AND SURFACE
TROF THROUGH ON THURSDAY. ECMWF AND HPC TAKES THE FRONT THROUGH MORE
GRADUALLY AND LINGERS THREAT OF THUNDERSTORMS INTO FRIDAY. THIS
UPPER TROF AT THE END OF THE WEEK WILL BRING A WEATHER PATTERN
CHANGE AS UPPER FLOW WILL GO FROM A STRONG RIDGE TO NW FLOW FOR THE
REST OF EXTENDED. AS OF NOW IT LOOKS LIKE THE NW FLOW WILL KEEP
CONDITIONS DRY OVER FA.

THURSDAY AND PERHAPS FRIDAY...STORMS COULD BE ON THE STRONG TO
SEVERE SIDE AS HOT AND MOIST AIRMASS IS DISPLACED BY COOLER AIR. AS
FOR WEDNESDAY PULSE STORMS CAN BE EXPECTED AS MODERATE
INSTABILITY...WEAK FORCING AND LIGHT WIND FLOW IS EXPECTED.

THIS CHANGE IN WEATHER PATTERN WILL ALSO BRING COOLER MORE NORMAL
TEMPERATURES FOR NEXT WEEKEND.

TIPTON

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 30, 4:03 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
503 AM EDT TUE MAY 30 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-310915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
503 AM EDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Cincinnati radar (KILN), 133 km away, was scanning. The volume nearest the first event began at 19:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Auglaize

When
May 30, 2:34 PM EST to 2:38 PM EST
Where
Auglaize County, St Marys
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.533, -84.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509374.